Alert archive / Iowa / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 8, 1999, 8:32 PM CDT for Black Hawk County, Grundy County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1999, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 9, 1999, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Black Hawk County, IA, Grundy County, IA
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDSM 090129 FFWDSM IAC013-075-090730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 832 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... BLACK HAWK COUNTY IN NORTHEASTERN IOWA GRUNDY COUNTY IN CENTRAL IOWA * UNTIL 230 AM CDT * RADAR INDICATED RAINFALL OF 2 TO 4 INCHES OVER PARTS OF GRUNDY AND BLACK HAWK COUNTIES SINCE 600 PM. * AN OBSERVER REPORTED 3.76 INCHES OF RAIN SINCE 700 PM OVER EXTREME SOUTHEAST BLACK HAWK COUNTY. RADAR ESTIMATES APPROACH 5 INCHES OVER NORTHWEST GRUNDY COUNTY. SMALL STREAMS WILL PROBABLY EXCEED BANKFUL BY AT LEAST 2 FEET. BLACK HAWK CREEK WILL BE SIGNIFICANTLY AFFECTED. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! 77
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:45 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 8, 2:45 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 245 PM CDT TUE JUN 8 1999 LITTLE VORT MAX LIFTING NORTHEAST AND OUTFLOW BOUNDARY DROPPING SOUTHWEST INTO VERY UNSTABLE AIRMASS OVER STATE. WILL CONTINUE WITH SCATTERED STORMS WORDING CENTRAL AND NORTH TONIGHT...MAINLY FOR THE EVENING. WITH BOUNDARIES FLOATING AROUND AND SUCH AN UNSTABLE AIRMASS WE WILL PROBABLY SEE THINGS FESTER THROUGH THE EVENING. WILL TREND THINGS TO THE DRIER SIDE AFTER MIDNIGHT. NOT A LOT OF MID LEVEL FORCING WEDNESDAY BUT ATMOSPHERE REMAINS UNSTABLE...BUT NOT AS MUCH AS TODAY. HAD A DRY FORECAST GOING AND AM CONSIDERING ADDING A LOW CHANCE POP. WILL HAVE TO SEE HOW CONVECTION DEVELOPS OVER THE NORTHERN PLAINS TONIGHT AS IT PROPAGATES EAST...MOST OF THIS SHOULD REMAIN TO OUR NORTH HOWEVER. BY WEDNESDAY NIGHT FRONT BEGINS TO MOVE EAST AND WILL BE LOCATED ACROSS THE STATE THURSDAY. ALL PARAMETERS POINTS TO A FAIRLY DESCENT CHANCE OF CONVECTION WEDS NIGHT AND THURSDAY. ALSO HEAVY RAIN POTENTIAL WILL BE MENTIONED IN THE ZONES THURSDAY. FWC TEMPS LOOK OK. .DSM...NONE JAW
In the hours before
Local storm report, Jun 8, 3:23 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
323 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317r PM 5 W LAKE MILLS IA .75 INCH HAIL
06/08/99 WINNEBAGO FROM NWS SPOTTER
SMALLLocal storm report, Jun 8, 3:35 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0229z PM 3 SW WAVERLY IA .88 INCH HAIL
06/08/99 BREMERSpecial weather statement, Jun 8, 3:51 PM CDT, 4 hours 41 minutes before
IAZ004>007-015>017-023>028-033>039-045>050-058>062-071>075-081>086- 092>097-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT TUE JUN 8 1999 A LARGE PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 422 HAS BEEN CANCELLED. THE CANCELLATION AREA INCLUDES THAT AREA OF CENTRAL AND SOUTH CENTRAL IOWA ALONG AND SOUTH OF HIGHWAY 30...OR ALONG AND SOUTH OF CARROLL...AMES...MARSHALLTOWN AND TAMA. DES MOINES... CRESTON...LAMONI AND OTTUMWA ARE OTHER TOWNS CLEARED FROM THIS WATCH. THE REMAINDER OF THE WATCH REMAINS IN EFFECT FOR NORTH CENTRAL AND NORTHEAST IOWA UNTIL 7 PM. SEVERAL THUNDERSTORMS CONTINUE IN THIS AREA OF THE STATE...WITH THE PRIMARY HAZARDS BEING HAIL UP TO 1 INCH AND HEAVY DOWNPOURS. KULA
Local storm report, Jun 8, 3:58 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LAKOTA IA .75 INCH HAIL
06/08/99 KOSSUTH DIME SIZE HAIL AND VERY
HEAVY RAIN...FROM NWS
SPOTTER
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 35 min |
| Jun 9, 5:29 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 31 min |
Nearby
Flash Flood Warnings in Iowa, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.